Suggest treatment for severe stomach cramps after taking Codeine

default
Posted on Thu, 18 Jun 2015 in Abdominal Pain
Question: I have severe stomach cramps due to suspected diverticulitis, I think I need my bowels may be abnormal due to me taking codeine, can i take ducolax?
doctor
Answered by Dr. T Chandrakant 1 hour later
Brief Answer:
NO- no dulcolax at all.

Detailed Answer:
Hi.
Read and understood your history and query.

To recapitulate:Female/28 - have severe stomach cramps due to suspected ''diverticulitis'' - given tramadol - alread taking Naprosyn, Panadeine forte and diazepam - you are thinking that the bowel may be abnormal due to taking codeine - wants to know whether can take dulcolax
...

First of all, in case of any ''acute abdomen'', Dulcolax is contraindicated (should not be taken strictly). This is so because it acts on intestine by irritation and increase motility of the intestines and can cause perforation of any inflamed portion of the intestine like appendicitis, diverticulitis.

Secondly, you should avoid Naprosyn too. This is Naproxen which comes under the category of NSAID, ‘Non Steroidal Anti Inflammatory Drug’ and should be avoided in suspected intestinal pathology, and you have pain in abdomen.

Thirdly, CT scan is the best investigations as well as colonoscopy to have the best possible diagnosis, please get this done at an appropriate time.
Panadeine Forte (codeine-acetaminophen) can cause constipation.

Get a proper clinical evaluation preferably under the care of a General Surgeon and further tests and investigations to get a proper diagnosis and treatment.

I hope this answers your query and I have tried to give further information without your asking as I though it to be very necessary. Please feel free to ask further relevant queries if you need to or if you feel that there is a gap of communication.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 4 minutes later
Thank you for your help.

The naprosyn and panadeine forte has been given to me for back pain, I have degeneration present in 3 discs at the moment. Would you suggest to speak to my GP about changing these medications due to the stomach problems I'm incurring?

I appreciate your help
doctor
Answered by Dr. T Chandrakant 11 minutes later
Brief Answer:
Yes please, talk to the GP and get early proper diagnosis too

Detailed Answer:
Thanks for your appreciation.
I can understand that these medicines are given for the back-pain or such conditions.
You may first request for early proper diagnosis of pain in abdomen as well as try to take these medicine to the minimum most or the best way is to tell your GP about possibly giving safer medicines.

Degeneration alone of the discs should not cause so much pain, there may be additional problems.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 17974 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Procedures

Recent questions on  Appendicitis

doctor1 MD

helo Dr. iam krishna .in 94 i had appendicitis operation.2 months after that i am suffering from testis problem at that time dr had prescribed some...

doctor1 MD

I have a persistent tearing abdominal pain on right side, after having prolonged miscarriage from October 2013, only just had a d and c just under...

doctor1 MD

I woke up with a an itchy red raised rash all over my abdomen and back and it is moving down my arms and legs. I had laparoscopic surgery to remove...

doctor1 MD

Hi, I have been having pain and inflammation on my left breast and chest wall.its inflamed and painful at times to breath. Also I have stomach pain...

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??

doctor1 MD

My husband is in good health with annual check-ups. He had (3) Heart Stints in 2009 and continues to take Verapamil 180 mg to control an irregular...

doctor1 MD

Hello My 6 year old son has been complaining of abdominal pain , now it has been 28 hours - he vommitted last night and this morning but since he...

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2